I had been originally was on Cipro and Flagal for a gastural problem. When I was switched Augmentin I began having diarrhea and burning sensation on my tongue. I have lost my taste. When I looked at my tongue, my taste buds are inflamed.
I asked my pharmacist what to do when I tasted hot pepper with everything I ate for months after taking the antibiotic, BIAXIN. I had only taken it for a week, but the burning went on for 3 months after. She said to eat yogurt 2 to 3 times a day until it quit. It took a couple of weeks, but, it worked. You may need to replace the lactobacilli in the stomach and mouth. Now they have Probiotics which help replace those, you could try that and see if it helped. Most drugstores carry them, as do some grocery stores and health food stores. There is also a mouth rinse called Biotene. It does NOT contain alcohol, it has enzymes in it. It helped me alot also. It is usually carried near the mouth washes. A pharmacist could possibly help you with this. You should let the doctor who prescribed these antibiotics know you are having these side effects so it can be marked in your chart.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Dec 2009 • 3 answers
Posted 25 Aug 2010 • 1 answer
Posted 16 Jan 2011 • 1 answer
Posted 12 Feb 2011 • 1 answer
Posted 8 Mar 2012 • 2 answers